MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIGHLY CROSS LINKED VE ACETABULAR LINER; LINER/NON-HOODED-NEU, MP6, HXE-PLUS, 32MM

ENCORE MEDICAL L.P. X-ALT HIGHLY CROSS LINKED VE ACETABULAR LINER; LINER/NON-HOODED-NEU, MP6, HXE-PLUS, 32MM
Model Number 931-32-750
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to prolonged infection issues, surgeon decided the best way to treat the infection was to remove the poly insert and ceramic head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to an infection.The previous revision surgery and the revision surgery detailed in this investigation occurred 2.6 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIGHLY CROSS LINKED VE ACETABULAR LINER
Common Device Name
LINER/NON-HOODED-NEU, MP6, HXE-PLUS, 32MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8832937
Report Number1644408-2019-00685
Device Sequence Number2742906
Product Code OQG
UDI-Device Identifier00888912099462
UDI-Public(01)00888912099462
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number931-32-750
Device Catalogue Number931-32-750
Device Lot Number759N1923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-324. LOT 863B1039; 400-03-324. LOT 863B1039
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR